NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Thursday, September 29, 2016
Random brown spotting
I have been on the nuva ring birthcontrol for less than a year. but for the past couple of months after my i put the ring back in my peirod contitues but its a brown color and now i am getting random brown spottings and the last one happened after i was sexualy involved. what does this mean? is it an infection? or is it normal for birthconrols like this?
Irregular bleeding can sometimes indicate an infection. If you have any concerns about sexually transmitted infections, you should see your health care provider. Irregular bleeding can also occur from just being on a hormonal contraceptive. It is least likely to occur with the contraceptive ring in comparison to other hormonal contraceptives.
Lisa M Keder, MD, MPH
Clinical Associate Professor of Obstetrics & Gynecology
College of Medicine
The Ohio State University